Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 2, 2015, 10:21 AM CDT for Lafourche Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 10:21 AM CDT (15:21 UTC)
- Expired
- Sep 2, 2015, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
180
WGUS54 KLIX 021521
FFWLIX
LAC057-021815-
/O.NEW.KLIX.FF.W.0030.150902T1521Z-150902T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1021 AM CDT WED SEP 2 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 115 PM CDT
* AT 1019 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN IN THE GOLDEN MEADOW AND GALLIANO AREAS. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THESE AREAS. AN
ADDITIONAL TWO TO THREE INCHES OF RAIN IS POSSIBLE THROUGH NOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CUT OFF...GALLIANO...LAROSE...GOLDEN MEADOW AND LEEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2957 9057 2971 9042 2929 9002 2929 9004
2931 9005 2930 9005 2930 9007 2926 9004
2929 9008 2932 9007 2932 9011 2928 9009
2926 9005 2927 9011 2924 9011 2923 9009
2923 9010 2916 9017
$$1 follow-up statement
886
WGUS74 KLIX 021726
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 PM CDT WED SEP 2 2015
LAC057-021734-
/O.CAN.KLIX.FF.W.0030.000000T0000Z-150902T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFOURCHE LA-
1226 PM CDT WED SEP 2 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAFOURCHE PARISH IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. LIGHT TO MODERATE RAIN COULD CONTINUE IN THE GALLIANO
AND GOLDEN MEADOW AREAS THROUGH ABOUT 130 PM.
LAT...LON 2957 9057 2971 9042 2929 9002 2929 9004
2931 9005 2930 9005 2930 9007 2926 9004
2929 9008 2932 9007 2932 9011 2928 9009
2926 9005 2927 9011 2924 9011 2923 9009
2923 9010 2916 9017
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:42 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 2, 9:42 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 AM CDT WED SEP 2 2015
.SOUNDING DISCUSSION...
TRENDS OVER LAST 24 HOURS THROUGH 12Z THIS MORNING HAS SHOWN TOP
DOWN MOISTENING WITH A VERY MOIST PROFILE FROM ABOUT 650 MB/12.5
KFT UP TO THE TROPOPAUSE. A MOSTLY SOUTHEAST LOW LEVEL FLOW ONLY
HAS HIGHER RELATIVE HUMIDITY UP TO JUST BELOW 950 MB/1900
FEET...THEN THERE IS A PERSISTENT DRY LAYER THAT WOULD INHIBIT
DEEP CONVECTION FROM 950 MB TO 650 MB. THIS DRY LAYER WILL BE
SHRINKING HOWEVER AS CUMULUS BASES/CONVECTIVE CLOUD HEIGHTS RISE
WITH DAYTIME HEATING. PRECIPITABLE WATER HAS INCREASED FROM JUST
BELOW 1.25 INCHES YESTERDAY MORNING TO NEAR 1.7 INCHES THIS
MORNING...AND INSTABILITY IS SLIGHTLY HIGHER WITH MU PARCEL CAPE
AT 2945 J/KG. THE CONVECTIVE TEMPERATURES IS 90 DEGREES. DEEP
LAYER WIND PROFILE IS ALSO MORE SUPPORTIVE OF MAINTAINING DEEPER
MOISTURE CONTENT WITH WIND DIRECTION VEERING FROM SOUTHEAST TO
SOUTH TO SOUTHWEST ALL THE WAY UP TO THE TROPOPAUSE.
THE GFS APPEARS TO BE UNDERESTIMATING THE AMOUNT OF
INSTABILITY...SO THE STANDING FORECAST THAT FAVORS HIGHER RAIN
CHANCES SHOULD WORK OUT AT LEAST SOUTH AND WEST OF LAKE
PONTCHARTRAIN...HOWEVER RESIDUAL DRIER AIR OVER EASTERN/NORTHERN
PORTIONS OF THE FORECAST AREA MAY KEEP COVERAGE OF SHOWERS MORE
ISOLATED. 22/TD
&&
.PREV DISCUSSION... /ISSUED 402 AM CDT WED SEP 2 2015/
SHORT TERM...
THERE ARE A FEW SHOWERS ON THE SCOPE THIS MORNING OVER THE WESTERN
PORTIONS OF THE CWA. SOME LIGHT RAIN IS POSSIBLE ACROSS THE BATON
ROUGE METRO AREA THIS MORNING AS AN FEATURE ALONG THE TX/LA COAST
SPREADS SOME RAINFALL ACROSS SE TEXAS AND SW LOUISIANA. THIS
FEATURE IS VERY APPARENT IN THE WATER VAPOR IMAGERY AND THIS WILL
BE THE MAIN PLAYER IN THE WEATHER FOR TODAY. THIS SHOULD BE THE
TRIGGER FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AS THE HEATING OF THE DAY SHOULD HELP WITH DEVELOPMENT. WILL CARRY
SLIGHT CHANCE TO CHANCE POPS THIS AFTERNOON...DEPENDING ON THE
COVERAGE THIS MAY HAVE TO BE BUMPED UP SOME. OTHERWISE
TEMPERATURES TODAY SHOULD CLIMB INTO THE 90S IF FULL SUNSHINE IS
REALIZED. WILL HAVE TO POSSIBLY MAKE ADJUSTMENTS TO THE
TEMPERATURE FORECASTS AS THE DAY GOES ON. 13/MH
LONG TERM...
OVERALL NOT MUCH CHANGE IN FORECAST THINKING AS GENERALLY UPPER
LEVEL TROUGH STICKS AROUND THROUGH MOST OF THE PERIOD. WITH
INCREASING MOISTURE AND DAYTIME HEATING EXPECT A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS. AT NIGHT CONVECTION SHOULD BE MAINLY
OVER THE COASTAL WATERS. THIS SHOULD CONTINUE THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. TEMPERATURES SHOULD BE SEASONAL WITH
HIGHS IN THE UPPER 80S AND LOWER 90S. LOWS SHOULD BE IN THE MID TO
LOW 70S. 13/MH
AVIATION...
EXPECT SCATTERED CUMULUS FIELD ACROSS THE AREA WITH BASES FL035-
FL040. ANTICIPATE VFR CONDITIONS FOR MUCH OF THE PERIOD. COULD SEE
SOME MVFR VISIBILITIES AROUND SUNRISE FOR A FEW HOURS AT KHUM...KMCB
AND KHDC. ANY CONVECTIVE THREAT TODAY LIKELY TO BE AFTER 18Z. MAY
SEE A FEW TS NEAR THE COAST BUT AT ANY PARTICULAR TERMINAL WILL BE
LOW.
MARINE...
RELATIVELY BENIGN CONDITIONS FOR THE NEXT SEVERAL DAYS WITH A WEAK
PRESSURE PATTERN CONTROLLING THE WEATHER. WINDS GENERALLY LESS THAN
10 KNOTS WITH SEAS 2 FEET OR LESS. SCATTERED CONVECTION POSSIBLE
JUST ABOUT EVERY DAY OF FORECAST. THIS ACTIVITY MAY PRODUCE WIND
GUSTS TO 30 KNOTS OR BETTER AT TIMES AS IT MOVES OUT OF THE GULF.
DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 92 72 94 71 / 30 10 30 10
BTR 93 73 93 73 / 30 10 30 10
ASD 92 74 93 73 / 30 20 30 20
MSY 91 77 91 76 / 30 20 40 20
GPT 90 76 90 74 / 30 20 30 20
PQL 91 74 90 73 / 30 20 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 2, 9:31 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 931 AM CDT WED SEP 2 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-030245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 931 AM CDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 2, 9:58 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 AM CDT WED SEP 2 2015
LAZ059-067-021600-
UPPER LAFOURCHE-LOWER LAFOURCHE-
958 AM CDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE PARISH...
AT 957 AM CDT...A STRONG THUNDERSTORM WAS NEAR GOLDEN MEADOW...OR 8
MILES SOUTHEAST OF GALLIANO...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CUT OFF...GALLIANO...LAROSE...GOLDEN MEADOW AND LEEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2957 9057 2971 9042 2930 9003 2929 9002
2929 9004 2927 9004 2931 9005 2931 9006
2926 9004 2932 9010 2932 9011 2927 9006
2929 9009 2923 9010 2923 9009 2926 9005
2916 9017
TIME...MOT...LOC 1457Z 134DEG 19KT 2934 9021The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:02 AM CDT | Special Marine Warning | LIX | 43 min | |
| Sep 2, 9:58 AM CDT | Special Weather Statement | LIX | Lafourche | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.